Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 91, NWS Morristown, TN

July 30, 2019Bradley County, Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 30, 2019, 1:56 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2019, 1:56 PM EDT (17:56 UTC)
Expired
Jul 30, 2019, 2:45 PM EDT
In force
49 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bradley County, TN, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:28 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 30, 1:28 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
128 PM EDT Tue Jul 30 2019

.AVIATION...
Scattered convection is developing over southeast Tennessee and
increasing over central east Tennessee early this afternoon. VCTS
during the afternoon until early evening. Added tempo groups from
18Z at KCHA and slightly later at KTYS and KTRI for increased
thunderstorm activity this afternoon. Expect mainly VFR
conditions outside of any thunderstorms. Storms and showers should
decrease quickly after 00Z. Late night fog likely at KTRI with
MVFR conditions possible especially with rain from storms later
today.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

TD
Hazardous weather outlook, Jul 30, 3:10 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
310 AM EDT Tue Jul 30 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-310715-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
310 AM EDT Tue Jul 30 2019 /210 AM CDT Tue Jul 30 2019/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 30, 1:50 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
150 PM EDT Tue Jul 30 2019

TNZ099-100-301830-
Bradley TN-Hamilton TN-
150 PM EDT Tue Jul 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRADLEY AND HAMILTON
COUNTIES UNTIL 230 PM EDT...

At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harrison, or near Chattanooga, moving northeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Chattanooga, Cleveland, Soddy-Daisy, Rossville, Walden, Lakesite,
Ridgeside, South Cleveland, Harrison, Red Bank, Collegedale, Flat Top
Mountain, East Brainerd, Lookout Mountain, Harrison Bay State Park,
East Ridge, Ooltewah, McDonald, Mowbray Mountain and Middle Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3536 8520 3515 8490 3499 8496 3498 8540
TIME...MOT...LOC 1750Z 234DEG 9KT 3509 8515

mjb

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:50 PM EDTSpecial Weather StatementMRXHamilton40 min
Jul 30, 2:30 PM EDTAreal Flood AdvisoryMRXHamilton2 hr
Jul 30, 2:56 PM EDTSpecial Weather StatementMRXScott49 min
Jul 30, 3:06 PM EDTSevere Thunderstorm WarningMRXScott39 min
Jul 30, 3:28 PM EDTAreal Flood AdvisoryMRXScott2 hr
Jul 30, 3:55 PM EDTSpecial Weather StatementMRXCampbell35 min
Jul 30, 4:10 PM EDTSpecial Weather StatementMRXMonroe50 min
Jul 30, 4:16 PM EDTSpecial Weather StatementMRXRhea29 min
Jul 30, 4:34 PM EDTSpecial Weather StatementMRXCampbell41 min
Jul 30, 4:35 PM EDTAreal Flood AdvisoryMRXJohnson115 min
Jul 30, 4:41 PM EDTSpecial Weather StatementMRXMarion49 min
Jul 30, 5:01 PM EDTSpecial Weather StatementMRXBlount44 min
Jul 30, 5:06 PM EDTSpecial Weather StatementMRXLoudon, Roane39 min
Jul 30, 5:16 PM EDTSpecial Weather StatementMRXMorgan29 min
Jul 30, 5:45 PM EDTSpecial Weather StatementMRXScott45 min
Jul 30, 5:46 PM EDTSpecial Weather StatementMRXScott29 min
Jul 30, 5:47 PM EDTAreal Flood AdvisoryMRXSullivan118 min
Jul 30, 5:50 PM EDTSpecial Weather StatementMRXRoane40 min
Jul 30, 6:08 PM EDTFlash Flood WarningMRXJohnson, Sullivan3 hr
Jul 30, 7:00 PM EDTAreal Flood AdvisoryMRXSullivan2 hr
Jul 30, 2:42 PM EDTAreal Flood AdvisoryMRXWise2 hr
Jul 30, 6:09 PM EDTSpecial Weather StatementMRXCity of Bristol36 min
Jul 30, 6:36 PM EDTSpecial Weather StatementMRXWashington39 min
Jul 30, 7:17 PM EDTSpecial Weather StatementMRXLee28 min
Jul 30, 2:40 PM EDTSpecial Weather StatementMRXClay50 min
Jul 30, 2:58 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.